MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 414-151
Medical Device Problem Codes Material Separation (1562); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3/h6): the turbo-elite device was not returned; thus, no returned product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a plaque lesion in the mid posterior tibial (pt) artery.A spectranetics turbo-elite laser atherectomy catheter was used to treat the patient.During calibration of the device, light could be seen from the outer jacket; therefore, the turbo-elite was removed.A new device was used to complete the procedure with no reported harm to the patient or user.This event is being reported for unintended radiation exposure, potential for harm.
 
Event or Problem Description
This event is no longer reportable for product problem: unintended radiation exposure; potential for harm.Per the returned device analysis, no breach to the outer jacket or red light was observed.
 
Additional Manufacturer Narrative
B5): this event is no longer reportable after device evaluation and investigation completed.G3): the device evaluation and investigation were completed 10jan2025.H3): the turbo-elite was returned for evaluation.Visual inspection found no breaches or red light observed along the length of the device.H6): based on the device evaluation and investigation, the cause of the red light emitting from the side of the catheter could not be established.Medical device problem code corrected to a24 (from a0413).Hecc code corrected to e2403 (from e2119).Investigation findings code replaced with c19 (from c20).Investigation conclusions code replaced with d15 (from d14).All other codes from the initial mdr remain applicable.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21072413
Report Number3007284006-2025-00006
Device Sequence Number8372514
Product Code MCW
UDI-Device Identifier00813132024710
UDI-Public(01)00813132024710(17)260227(10)FAY24B16A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Model Number414-151
Device Catalogue Number414-151
Device Lot NumberFAY24B16A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL 0.018 ROADRUNNER GUIDE WIRE.; COOK MEDICAL 6F INTRODUCER SHEATH.; LASER SYSTEM, MANUFACTURER/MODEL UNK.
Patient SexUnknown